DRESS is a Mess: A Case of Cross Reactivity Between Lacosamide and Lamotrigine

Elizabeth Packard, Ricci Kalayanamitra, Zainab Shahid, Ravi Patel, Justin Roy, Ashok Maddukari, Andrew Groff, Hyma Polimera, Reshma Golamari, Nitasa Sahu, Ramarao Vunnam, Dhirisha Bhatt, Rohit Jain

Research output: Contribution to journalArticlepeer-review

Abstract

Drug reaction with eosinophilia with systemic symptoms (DRESS) syndrome is a rare drug reaction often presenting with both cutaneous manifestations and potentially life-threatening internal organ involvement. The precise incidence of DRESS is still unclear as it is easily missed due to its highly variable clinical presentation. However, with an expected mortality rate of approximately 10 percent, it is important for clinicians to be familiar with pharmacologic etiologies commonly implicated in the pathogenesis. We present a case of DRESS syndrome attributed to cross-reactivity between two commonly used anticonvulsants- lacosamide and lamotrigine.

Original languageEnglish (US)
Pages (from-to)324-328
Number of pages5
JournalSouth Dakota medicine : the journal of the South Dakota State Medical Association
Volume74
Issue number7
StatePublished - Jul 1 2021

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Fingerprint

Dive into the research topics of 'DRESS is a Mess: A Case of Cross Reactivity Between Lacosamide and Lamotrigine'. Together they form a unique fingerprint.

Cite this